Alert archive / Connecticut / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 121, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Jul 1, 2008, 4:42 PM EDT for Capitol Planning Region, Connecticut. It was in force for 33 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 1, 2008, 4:42 PM EDT (20:42 UTC)
- Expired
- Jul 1, 2008, 5:15 PM EDT
- In force
- 33 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
County Capitol Planning Region, CT
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 1, 4:58 PM EDT | TSTM WND DMG | Avon, CT | TREE DOWNED ON POWER LINES. SNAPPED UTILITY POLE. TREES AND WIRES DOWN ON A HOUSE |
| Jul 1, 4:59 PM EDT | TSTM WND DMG | Farmington, CT | TREES DOWN ON EXTENSION STREET |
| Jul 1, 5:00 PM EDT | TSTM WND DMG | Farmington, CT | TREE DOWN ON ROUTE 4 AND HUCKLEBERRY ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 8.7 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 72 J/kg
- Mixed-layer CIN
- -85 J/kg
- Mixed-layer LCL
- 1335 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KBOX 012042
SVRBOX
CTC003-012130-
/O.NEW.KBOX.SV.W.0121.080701T2042Z-080701T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
442 PM EDT TUE JUL 1 2008
THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL HARTFORD COUNTY IN NORTHERN CONNECTICUT...
THIS INCLUDES THE CITIES OF...WINDSOR LOCKS...WEST HARTFORD...
HARTFORD...EAST HARTFORD...BRISTOL...
* UNTIL 530 PM EDT
* AT 439 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
BURLINGTON...OR NEAR BRISTOL...AND MOVING EAST AT 22 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
CANTON BY 450 PM EDT...
FARMINGTON BY 455 PM EDT...
AVON BY 500 PM EDT...
WEST HARTFORD BY 510 PM EDT...
BLOOMFIELD BY 515 PM EDT...
HARTFORD BY 520 PM EDT...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL...IN
ADDITION TO DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR SAFETY GO
INDOORS NOW AND STAY AWAY FROM WINDOWS.
LAT...LON 4167 7301 4178 7302 4179 7304 4181 7301
4182 7296 4186 7297 4195 7266 4174 7256
4165 7298
TIME...MOT...LOC 2042Z 251DEG 19KT 4176 7295
$$
MLE2 follow-up statements
000
WWUS51 KBOX 012101
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
501 PM EDT TUE JUL 1 2008
CTC003-012130-
/O.CON.KBOX.SV.W.0121.000000T0000Z-080701T2130Z/
HARTFORD CT-
501 PM EDT TUE JUL 1 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR CENTRAL HARTFORD COUNTY...
AT 457 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR AVON...OR NEAR WEST HARTFORD...MOVING EAST AT 22 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
WEST HARTFORD AND 6 MILES SOUTH OF SIMSBURY BY 510 PM EDT...
BLOOMFIELD BY 515 PM EDT...
HARTFORD BY 520 PM EDT...
WINDSOR...EAST HARTFORD AND 8 MILES SOUTH OF EAST GRANBY BY 525 PM
EDT...
SOUTH WINDSOR AND 6 MILES SOUTH OF WINDSOR LOCKS BY 530 PM EDT...
THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS. SEEK SHELTER
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
LAT...LON 4168 7290 4173 7293 4180 7293 4187 7290
4195 7266 4174 7256
TIME...MOT...LOC 2101Z 251DEG 19KT 4179 7282
$$
EKSTER000
WWUS51 KBOX 012115
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
515 PM EDT TUE JUL 1 2008
CTC003-012125-
/O.CAN.KBOX.SV.W.0121.000000T0000Z-080701T2130Z/
HARTFORD CT-
515 PM EDT TUE JUL 1 2008
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL HARTFORD COUNTY IS
CANCELLED...
THE STORM HAS WEAKENED TO BELOW SEVERE LIMITS. THEREFORE THE
WARNING HAS BEEN CANCELLED.
LAT...LON 4168 7290 4173 7293 4180 7293 4187 7290
4195 7266 4174 7256
TIME...MOT...LOC 2115Z 251DEG 19KT 4181 7273
$$
MLEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 3:43 PM EDT, 59 minutes earlier.
Area forecast discussion, Jul 1, 3:43 PM EDT, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
343 PM EDT TUE JUL 1 2008
.SYNOPSIS...
NEAR OR ABOVE NORMAL TEMPERATURES FOR AT LEAST THE NEXT WEEK OR 2
WITH THE FREQUENCY OF SHORT EPISODES OF THUNDERY WEATHER CONTINUING
AS JUNES UNSTABLE WARM PATTERN PERSISTS INTO EARLY JULY. THIS SUMMER
PATTERN FEATURES THE CONSTANCY OF A WESTERN ATLANTIC HIGH PRES SYSTEM
DAMPENING OUT APPROACHING COLD FRONTS SPUN EASTWARD BY THE SOUTHERN
CANADIAN JET STREAM AND ASSOCIATED LOW PRES SYSTEMS.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
CONVECTIVE TEMPERATURES HAVE BEEN REACHED ACROSS INTERIOR PORTIONS OF
SOUTHERN NEW ENGLAND EARLY THIS AFTERNOON. THIS HAS ALLOWED FOR WIDELY
SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS TO DEVELOP ACROSS THE
REGION...MAINLY NORTH AND WEST OF INTERSTATE 95. ALONG THE SOUTH
COAST...ONSHORE FLOW CONTINUES TO KEEP LOW LAPSE RATES FAIRLY STABLE.
OVERALL WILL CONTINUE TO MENTION LOW CHANCE POPS ACROSS INTERIOR
LOCATIONS...WITH SLIGHT TO NO CHANCE POPS ALONG THE SOUTHEAST COAST.
AN ISOLATED THUNDERSTORM HAS THE POTENTIAL TO BE SEVERE THIS
AFTERNOON AS WIND FIELDS ALOFT REMAIN FAIRLY STRONG.
FOG PATCHES HAVE DISSIPATED ALONG THE SOUTH COAST...BUT SOME LEFTOVER
MARINE STRATUS CONTINUES TO PERSIST ACROSS BUZZARDS BAY AND THE SOUTH
COAST OF CAPE COD AS WELL AS MARTHAS VINEYARD AND THE ISLANDS. THIS
AREA IS EXPECTED TO EXPAND AGAIN NEAR OR SHORTLY AFTER SUNSET.
OTHERWISE TEMPERATURES APPEAR ON TRACK...DID MAKE SOME MINOR
ADJUSTMENTS TO HOURLY TEMPERATURES AND DEWPOINTS AS WELL AS SKY
COVER. SOME VARIATION IN TEMPERATURE IS OCCURRING GIVEN WIDELY
SCATTERED CONVECTION.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY NIGHT/...
TONIGHT...LEFTOVER CONVECTION WILL LINGER FOR A COUPLE OF HOURS THIS
EVENING...THEN WILL DIMINISH WITH THE LACK OF DAYTIME HEATING...
SIMILAR TO LAST NIGHT. HOWEVER...IT APPEARS THAT THE WEAK TROUGH
WILL REMAIN OVER EASTERN AREAS. VERY TOUGH TO DISCERN THIS FEATURE
ON THE MODELS. NOT MUCH COOL AIR WORKING IN...AS THE PERSISTENT S-SW
FLOW WILL CONTINUE. WILL CONTINUE WARM AND HUMID...THOUGH TEMPS MAY
ACTUALLY DROP INTO THE UPPER 50S IN SW NH/E SLOPES OF THE BERKSHIRES
TO GIVE A LITTLE BRIEF RELIEF THERE.
MORE PATCHY FOG IS LIKELY ESPECIALLY OVER CENTRAL AND EASTERN AREAS
WITH THE HIGHER DEWPOINTS.
ON WEDNESDAY...THE LEFTOVER TROUGH OVER EASTERN AREAS MAY TRY TO
FIRE SOME CONVECTION...BUT NOT A WHOLE LOT OF UPPER SUPPORT OR
DYNAMICS ALONG WITH THE STABILIZING SW WIND INFLUENCE OFF THE OCEAN.
HOWEVER...MIGHT SEE WIDELY SCATTERED ACTIVITY IN THE AFTERNOON...
MAINLY NEAR OR SOUTH OF THE MASS PIKE. KEPT SLIGHT CHANCE POPS GOING
THERE. WILL REMAIN WARM AND HUMID WITH TEMPS TOPPING OFF IN THE 80S.
&&
.LONG TERM /THURSDAY THROUGH TUESDAY/...
MODELS CONTINUE TO ADVERTISE THE APPROACH OF A VIGOROUS COLD FRONT
FOR THURSDAY. ECMWF REMAINS A BIT FASTER THAN THE GFS.
OVERALL...LOOKING AT A GOOD CHANCE OF SHOWERS AND TSTMS DURING THE
AFTERNOON ON THURS...MAINLY ACROSS THE NORTHWESTERN HALF OF THE CWA.
HAVE HIGH CHANCE/LOW LIKELY POPS LATE THURS AFTN INTO THURS NITE FOR
THIS AREA. GIVEN THE KINEMATIC AND THERMODYNAMIC PROFILES THAT ARE
PRESENTLY MODELED...SEVERE THUNDERSTORMS WILL BE POSSIBLE LATER THURS
AFTN AND EVENING...WITH THE BEST CHANCES TO THE WEST OF I-495 AND NORTH
OF I-84. CONTINUED HIGH CHANCES FOR SHOWERS AND TSTMS FOR MUCH OF THE
AREA FOR THURS NIGHT.
THE 4TH OF JULY FORECAST REMAINS A BIT UNCERTAIN. ECMWF REMAINS DRY
BUT THE GFS HAS AT LEAST SCT SHOWERS/TSTMS MUCH OF THE DAY. THE
OUTCOME WILL HINGE ON THE EVENTUAL POSITION OF THE SAGGING FRONT AND
THE TIMING OF ANY SHORT WAVES THAT TRAVEL ALONG IT. FOR NOW...NOT
REALLY CONFIDENT ON POPS...AND BELIEVE THAT LOW CHANCES ARE WARRANTED
AT THIS TIME.
AFTER THE 4TH....THE FORECAST REMAINS UNCERTAIN BUT WE DO BELIEVE
THAT CHANCES OF RAIN WILL BE QUITE GOOD SOMETIME BETWEEN SATURDAY AND
MONDAY NIGHT. NOT A WASHOUT...BUT FEEL POTENTIAL IS THERE FOR
LOCALIZED 1-3 INCH AMOUNTS SOMEWHERE...PERHAPS SAT OR SAT NITE.
&&
.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
AREAS OF MVFR AND LOCAL IFR CIGS WILL PERSIST THIS AFTERNOON OVER
CAPE/ISLANDS ESPECIALLY ACK...OTHERWISE MAINLY VFR THROUGH THE
AFTERNOON. WIDELY SCT SHRA/TSRA MAY BRING BRIEF MVFR CONDITIONS TO
MAINLY INTERIOR TERMINALS. LOCAL SEABREEZES WILL CONTINUE AT COASTAL
LOCATIONS WITH WINDS SHIFTING TO S AT BOS 21-22Z.
TONIGHT...MVFR/IFR CIGS/VSBYS LIKELY EXPAND ACROSS IMMEDIATE S COAST
AFT 03Z BUT ONGOING AT ACK. LOCAL MVFR FOG POSSIBLE INTERIOR
TERMINALS LATE TONIGHT...OTHERWISE VFR.
WEDNESDAY...EARLY MORNING MVFR/IFR ALONG S COAST...OTHERWISE VFR.
OUTLOOK THURSDAY THROUGH SUNDAY...
THURSDAY AND FRIDAY...THERE PROBABLY WILL BE A PERIOD OF MVFR/IFR
CONDITIONS AS A COLD FRONT APPROACHES LATE THURSDAY AND INTO FRIDAY
BRINGING THE CHANCE OF MORE SCATTERED SHOWERS/THUNDERSTORMS. SVR
TSTMS MAY IMPACT AIR TRAVEL FOR SEVERAL HOURS LATE THU AFTN.
SATURDAY INTO SUNDAY...VFR LIKELY BUT A CHANCE OF IFR CONDITIONS
EXISTS DEPENDING ON FRONTAL PLACEMENT AND ASSOCIATED SHOWERS AND
TSTMS.
THERE MAY ALSO BE LOWER CONDITIONS IN AREAS OF FOG AND STRATUS
THROUGH THE PERIOD...MAINLY AT NIGHT INTO THE EARLY MORNING HOURS
EACH DAY.
&&
.MARINE...
A HIGH SURF ADVISORY HAS BEEN EXPANDED WEST TO INCLUDE SOUTHERN
BRISTOL...SOUTHERN PLYMOUTH AND NEWPORT COUNTIES GIVEN RECENT BEACH
REPORTS OF MODERATE TO STRONG RIP CURRENTS.
DUE TO CONTINUED S-SW SWELLS IN THE 5-8 FOOT RANGE...HAVE EXTENDED
THE SMALL CRAFT THROUGH TONIGHT. SHOULD START TO SLOWLY SUBSIDE
TONIGHT...BUT MAY NEED TO KEEP GOING INTO WED AS WELL. WILL HAVE THE
DAY SHIFT MONITOR THE SWELL TRENDS THROUGH THE DAYLIGHT HOURS.
AS FOR WINDS...EXPECT S-SW FLOW TO CONTINUE THROUGH WED...THOUGH NOT
EXPECTING SPEEDS MUCH ABOVE 15 KTS. HOWEVER...DUE TO CONTINUED LONG
S-SW FETCH...SWELLS CONTINUE.
OUTLOOK...THURSDAY THROUGH SUNDAY...
SMALL CRAFT CONDITIONS LOOK LIKE A GOOD BET THURSDAY THROUGH FRIDAY
NIGHT AHEAD OF AN APPROACHING COLD FRONT. THE GRADIENT GETS PRETTY
TIGHT SO BUILDING SEAS ON SUSTAINED 15KT G25 WINDS LIKELY. SEAS WILL
SUBSIDE SAT AND RELATIVELY TRANQUIL CONDITIONS ARE EXPECTED ON SUNDAY
ALTHOUGH THERE WILL BE A RISK OF SHOWERS AND TSTMS ON THE WATERS
DURING THE PERIOD.
&&
.CLIMATE...
MONTHLY CLMS HAVE POSTED FOR JUNE AT 605 AM BUT HAVE NOT QCD.
JUNE IS IN THE BOOKS AS A NOTABLY WARMER THAN MONTH. WELL TRY AND
CHECK FREQUENCY OF THUNDER BUT FOR MANY WHO LIKE THE BEACH...IT
SEEMED TO BE AN ABOVE NORMAL MONTH AND MY UNDERSTANDING IS THAT AT
MQE...THE MONTH OF JUNE FELL 1 DAY SHORT OF TYING A RECORD FOR MOST
DAYS OF THUNDER IN JUNE.
JUNE AVG TEMP POSITIVE DEPARTURES...
PVD AT LEAST 3.5
ORH AT LEAST 3.0
BDL AND BOS AT LEAST 2.1
RAINFALL WAS NOTABLY WETTER THAN NORMAL ORH BDL ORE WESTWARD AND ALSO
IN PARTS OF S CENTRAL NH WHILE IT WAS A BIT DRIER THAN NORMAL IN PARTS
OF SE MASS AND RI JUST S OF BOS TO TAN AND PVD.
PVD IS CURRENTLY ON A 10 DAY WARMER THAN NORMAL STREAK INCLUSIVE OF
JUNE 30TH /21ST-30TH/.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...HIGH SURF ADVISORY UNTIL 10 PM EDT THIS EVENING FOR MAZ020-021-
023-024.
NH...NONE.
RI...HIGH SURF ADVISORY UNTIL 10 PM EDT THIS EVENING FOR RIZ007.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 6 AM EDT
WEDNESDAY FOR ANZ235-237-254-255.
&&
SYNOPSIS...DRAG/EKSTER
NEAR TERM...STRAUSS
SHORT TERM...EVT
LONG TERM...EKSTER
AVIATION...KJC/EKSTER
MARINE...EKSTER/STRAUSS/EVTHazardous weather outlook, Jul 1, 8:20 AM EDT, 8 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 820 AM EDT TUE JUL 1 2008 CTZ002>004-MAZ002>019-022-026-NHZ011-012-015-RIZ001>005-021230- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-BARNSTABLE MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- 820 AM EDT TUE JUL 1 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE AND NORTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED THUNDERSTORMS ARE POSSIBLE WEDNESDAY AFTERNOON IN EASTERN MASSACHUSETTS AND RHODE ISLAND. THUNDERSTORMS ARE MUCH MORE LIKELY LATE THURSDAY OR THURSDAY EVENING AND SEVERAL MAY PRODUCE DAMAGING WIND OR LARGE HAIL IN THE INTERIOR. THE PERIOD FROM FRIDAY THROUGH NEXT MONDAY WILL FIND A COUPLE OF PERIODS WHEN THUNDERSTORMS SHOULD OCCUR BUT TIMING IS HIGHLY UNCERTAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-254-255-021230- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 820 AM EDT TUE JUL 1 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT AREAS OF DENSE FOG MAY HAMPER NAVIGATION ALONG THE SOUTH COASTS OF MASSACHUSETTS AND RHODE ISLAND EARLY TODAY. AN ISOLATED THUNDERSTORM COULD OCCUR THIS AFTERNOON OR EARLY EVENING...MAINLY NARRAGANSETT BAY...BOSTON HARBOR AND THE MERRIMACK RIVER TO PLYMOUTH COAST. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY AN ISOLATED THUNDERSTORM IS POSSIBLE WEDNESDAY AFTERNOON. A THUNDERSTORM IS POSSIBLE THURSDAY NIGHT AND THEN A PERIOD OF THUNDERSTORMS IS POSSIBLE SOMETIMES BETWEEN FRIDAY AFTERNOON AND MONDAY. AREAS OF DENSE FOG COULD OCCUR OVER THE WEEKEND DURING THE OVERNIGHT AND EARLY MORNING HOURS AND HAMPER MARINE NAVIGATION...ESPECIALLY ALONG THE SOUTH COASTS OF RHODE ISLAND AND MASSACHUSETTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MAZ020-021-RIZ006>008-021230- SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-WASHINGTON RI-NEWPORT RI- BLOCK ISLAND RI- 820 AM EDT TUE JUL 1 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT AN ISOLATED THUNDERSTORM IS POSSIBLE LATE THIS AFTERNOON IN SOUTH COASTAL SECTIONS OF RHODE ISLAND AND MASSACHUSETTS. THERE IS AN INCREASED RISK OF DANGEROUS RIP CURRENTS ALONG THE OCEAN EXPOSED SOUTH COASTS WHERE SURF OF 4 FOOT OR GREATER IS NOTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS AN INCREASED RISK OF DANGEROUS RIP CURRENTS ALONG THE OCEAN EXPOSED SOUTH COASTS WHERE SURF OF 4 FOOT OR GREATER IS NOTED BOTH WEDNESDAY AND ESPECIALLY THURSDAY. AN ISOLATED THUNDERSTORM IS POSSIBLE WEDNESDAY AFTERNOON. A THUNDERSTORM IS POSSIBLE THURSDAY NIGHT AND THEN A PERIOD OF THUNDERSTORMS IS POSSIBLE SOMETIME BETWEEN FRIDAY AFTERNOON AND MONDAY. AREAS OF DENSE FOG COULD OCCUR OVER THE WEEKEND DURING THE OVERNIGHT AND EARLY MORNING HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MAZ023-024-021230- DUKES MA-NANTUCKET MA- 820 AM EDT TUE JUL 1 2008 ...HIGH SURF ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH SURF ADVISORY. DANGEROUS RIP CURRENTS ARE LIKELY TODAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS AN INCREASED RISK OF DANGEROUS RIP CURRENTS ALONG THE OCEAN EXPOSED SOUTH COASTS WHERE SURF OF 4 FOOT OR GREATER IS NOTED WEDNESDAY AND ESPECIALLY THURSDAY. A HIGH SURF ADVISORY MAY BE NEEDED THURSDAY. A THUNDERSTORM IS POSSIBLE THURSDAY NIGHT ON NANTUCKET AND THEN A PERIOD OF THUNDERSTORMS IS POSSIBLE SOMETIME BETWEEN FRIDAY AFTERNOON AND MONDAY. AREAS OF DENSE FOG COULD OCCUR OVER THE WEEKEND DURING THE OVERNIGHT AND EARLY MORNING HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 1, 2:47 PM EDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 247 PM EDT TUE JUL 1 2008 MAZ009>011-011915- EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-WESTERN HAMPDEN MA- 247 PM EDT TUE JUL 1 2008 AT 242 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH 3 MILES NORTHEAST OF WESTFIELD...OR ABOUT 7 MILES WEST OF CHICOPEE...MOVING NORTHEAST AT 17 MPH. THE THUNDERSTORM WILL BE NEAR...HOLYOKE AND CHICOPEE BY 300 PM EDT... SOUTH HADLEY AND GRANBY BY 320 PM EDT. KJC
Special weather statement, Jul 1, 3:15 PM EDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 315 PM EDT TUE JUL 1 2008 CTZ003-004-MAZ004-011-012-011945- EASTERN HAMPDEN MA-NORTHERN WORCESTER MA-SOUTHERN WORCESTER MA-TOLLAND CT-WINDHAM CT- 315 PM EDT TUE JUL 1 2008 AT 311 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL ALONG A LINE EXTENDING FROM HOLLAND TO 6 MILES SOUTH OF SOUTHBRIDGE...OR ALONG A LINE EXTENDING FROM 16 MILES NORTH OF MANSFIELD TO 10 MILES NORTHWEST OF PUTNAM...MOVING NORTHEAST AT 17 MPH. THUNDERSTORMS WILL BE NEAR...STURBRIDGE AND SOUTHBRIDGE BY 330 PM EDT...CHARLTON AND OXFORD BY 350 PM EDT. KJC
Special weather statement, Jul 1, 3:32 PM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 332 PM EDT TUE JUL 1 2008 MAZ003-008-010-012000- EASTERN FRANKLIN MA-EASTERN HAMPSHIRE MA-WESTERN HAMPSHIRE MA- 332 PM EDT TUE JUL 1 2008 AT 329 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL OVER WHATELY...OR ABOUT 7 MILES NORTHWEST OF AMHERST...MOVING NORTHEAST AT 21 MPH. THE THUNDERSTORM WILL BE NEAR...SUNDERLAND BY 340 PM EDT...MONTAGUE AND LEVERETT BY 350 PM EDT...WENDELL AND 7 MILES NORTHWEST OF SHUTESBURY BY 400 PM EDT. KJC
Special weather statement, Jul 1, 4:19 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 419 PM EDT TUE JUL 1 2008 MAZ008-009-012100- WESTERN HAMPDEN MA-WESTERN HAMPSHIRE MA- 419 PM EDT TUE JUL 1 2008 AT 416 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL 3 MILES SOUTHWEST OF MIDDLEFIELD...OR ABOUT 15 MILES SOUTHEAST OF PITTSFIELD...MOVING EAST AT 22 MPH. THE THUNDERSTORM WILL BE NEAR...CHESTERFIELD AND GOSHEN BY 450 PM EDT. FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR DRAINAGE AREAS. MLE
Local storm report, Jul 1, 4:21 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
421 PM EDT TUE JUL 01 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0218 PM TSTM WND DMG ELLINGTON 41.90N 72.47W
07/01/2008 TOLLAND CT AMATEUR RADIO
TREES AND WIRES DOWN ON STANDISH RD
0229 PM TSTM WND DMG ELLINGTON 41.90N 72.47W
07/01/2008 TOLLAND CT AMATEUR RADIO
LARGE LIMB AND WIRES DOWN ON VILLAGE ST
&&Special weather statement, Jul 1, 4:26 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 426 PM EDT TUE JUL 1 2008 MAZ004-005-012-026-012100- CENTRAL MIDDLESEX COUNTY MA-NORTHERN WORCESTER MA-NORTHWEST MIDDLESEX COUNTY MA-SOUTHERN WORCESTER MA- 426 PM EDT TUE JUL 1 2008 AT 424 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL OVER HUDSON...OR ABOUT 9 MILES NORTHWEST OF FRAMINGHAM...MOVING NORTHEAST AT 16 MPH. THE THUNDERSTORM WILL BE NEAR...STOW BY 440 PM EDT...ACTON AND BOXBOROUGH BY 450 PM EDT...LITTLETON AND 6 MILES SOUTH OF WESTFORD BY 500 PM EDT. KJC
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 2:29 PM EDT | Severe Thunderstorm Warning | BOX | Northeastern Connecticut Planning Region | 46 min |
| Jul 1, 3:04 PM EDT | Severe Thunderstorm Warning | BOX | Capitol Planning Region | 41 min |
| Jul 1, 6:25 PM EDT | Severe Thunderstorm Warning | BOX | Northeastern Connecticut Planning Region | 50 min |
| Jul 1, 6:49 PM EDT | Severe Thunderstorm Warning | BOX | Capitol Planning Region | 26 min |
Nearby
Severe Thunderstorm Warnings in Connecticut, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.